MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided at this time, no conclusion can be made as to the degree to which the mesh implant used to treat the patient may have caused or contributed to the recurrent hernia.As reported, the patient has a complicated medical/surgical history and has undergone multiple surgeries including previous hernia repair.Additionally, the index procedure was complicated by events unrelated to the study device.The adverse event of recurrence is assessed by the clinician as mild in severity, possibly related to the study device, and possibly related to the procedure.Based on the information provided, no definitive conclusion can be made at this time.Recurrence is a known inherent risk of hernia repair surgery.The adverse reaction section of the instructions-for-use identifies recurrence as a possible complication, additionally the warning section states, "to prevent recurrences when repairing hernias, the phasix mesh must be large enough to provide sufficient overlap beyond the margins of the defect.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." a review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study ((b)(6)) experienced a hernia recurrence on (b)(6) 2016 - the subject patient underwent left inguinal hernia repair with phasix mesh utilizing onlay placement with component separation, posterior technique, a panniculectomy and lysis of adhesions.Also performed at this time was an ileo-rectal anastomosis, and loop ileostomy.The fascia and skin of the wound were fully closed.A urinary bladder perforation occurred during this procedure, which was repaired, and a urinary catheter was placed.On (b)(6) 2016 - the subject patient experienced a severe pulmonary embolism.Per the information provided "patient was immobilized post op and he is relatively obese he had also just had a huge operation.These risk factors predispose him to a pe (pulmonary embolism)." the clinician reported the pe was unrelated to the device used to treat the hernia.On (b)(6) 2018 - the subject patient was diagnosed with a hernia recurrence.The hernia recurrence was detected at referring hospital while patient was being cared for there.This alleged recurrence will be verified during the patient's two year follow up.The recurrence is assessed by the clinician as mild in severity, possibly related to the study device, and possibly related to the procedure.At this time there is no reported medical or surgical intervention.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7822462
Report Number1213643-2018-02944
Device Sequence Number19118370
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,other,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number1190500
Device Lot NumberHUAS0690
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight88